MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA23
Medical Device Problem Codes Degraded (1153); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of the sure-avr trial.The manufacturer was notified of a serious adverse event: structural valve deterioration, leaflet stiffening (calcified), stenosis, patient symptomatic, which occurred on (b)(6) 2019.Per review of the follow-up which occurred on (b)(6) 2019 the patient had a mean gradient of 35 mmhg, central leak 1+, was nyha class iii, and has not had any re-operation.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.Based on the information available there are no indications that the patient is symptomatic and there are no plans for re-operation.The manufacturer will continue to monitor the patient and if any information is received the manufacturer will reassess the investigation.At this time the root cause of the 1+ leak and increased gradient cannot be determined.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key9101044
Report Number1718850-2019-01091
Device Sequence Number2623189
Product Code LWR
UDI-Device Identifier00896208000177
UDI-Public(01)00896208000177(240)DLA23(17)180531
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
Report Date (Section F) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberDLA23
Device Catalogue NumberDLA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/21/2019
Device Age38 MO
Event Location Hospital
Date Report to Manufacturer08/21/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight90